What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 31, 2:29 PM EST, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 31, 2:29 PM EST, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
329 PM EDT Tue Mar 31 2020
...POTENTIAL FOR SEVERE WEATHER AND ISOLATED TORNADOES THIS LATE
AFTERNOON AND EVENING FROM SOUTHEAST GEORGIA...SUWANNEE VALLEY
AND ALONG THE I-10 CORRIDOR TOWARD BAKER COUNTY...
.NEAR TERM [Through Tonight]...
Warm front now extends from central Georgia into the Carolinas
with our region now clearly in the warm sector. The cold front now
extends from central GA through the FL Panhandle into the north
central GOM. The lower atmosphere has primed with dewpoints in mid
to upper 60s.
The strengthening surface low will move over central Georgia this
afternoon will pivot this low east-northeastward, reaching the
Mid-Atlantic coast by early Wednesday morning. Breezy conditions
were slow to develop this afternoon due to the lingering stratus,
but have since increased to from the southwest at 17-23 mph with
frequent gusts to 35 mph through the late afternoon hours through
sunset area-wide. These values are just below Wind Advisory
criteria.
The Suwanee Valley and all of SE GA has been put in a tornado
watch until 9 pm. Radar has some discrete cells moving into the
I-75 corridor across Southwest GA and soon will be knocking on the
door of interior SE GA this late afternoon.
A broken line of supercells will press further into SE GA and
Suwannee Valley this early evening. There is currently a tongue
of higher instabilty with CAPES 500-1000 J/kg over SW GA and the
Suwannee Valley. This instability is expected to continue ahead of
the front through mid evening where there will be good moisture
pooling and transport. The broken line is expected to seep
southward just north of I-10 by Baker county this mid evening. The
storms are anticipated to weaken with the loss of daytime heating
and weakening kinematics south of I-10 this mid evening. Some
storms can be strong to marginally severe just south of I-10. The
best threat for strong to severe weather will be north of I-10,
particularly into SE GA, Damaging winds and hail will be the most
likely severe modes. The biggest tornado threat remains north and
west of U.S. Route 84 in Georgia. South and East of U.S. Route 84
shear is more unidirectional with minimal directional veering of
winds with height as surface winds become a uniform southwesterly
direction, where more straight line wind environment will hold
sway.
The cold front is expected to pass through the entire region
before midnight, where skies willl start to clear or partially
clear from northwest to southeast during the overnight hours.
&&
.SHORT TERM [Wednesday Through Friday Night]...
Low pressure will move to the northeast Wednesday, as high pressure
builds from the west. The high will build to the northwest Wednesday
night, then north on Thursday. This high will remain centered to the
north through Friday night, with ridging extending south into
forecast area. Noticeably cooler and drier air will advect into the
region on northwest flow Wednesday, with skies clearing.
Temperatures will trend below normal through Thursday night with
skies remaining mostly clear. As the flow becomes more onshore
Friday into Friday night, an increase cloud cover is expected along
with temperatures beginning to rise. Readings Friday inland will
rise above normal, where as the onshore flow will keep coastal areas
a little below normal.
&&
.LONG TERM [Friday night Through Tuesday]...
The high will move more to the northeast Saturday, as a wave of low
pressure moves east across the gulf. High pressure will remain to
the northeast Sunday, as moisture increases across the area, but
better energy over the gulf stalls to the west. With increasing
moisture, and energy to the west, rain chances increase from the
southwest. The high will build more toward the east Monday then
southeast Tuesday. With the high to the east, the flow will become
more southerly with temperatures rising above normal for Monday. A
weak frontal boundary is expected to lay west to east Monday into
Tuesday, with precipitation chances increasing into Tuesday. A
southwesterly flow will yield temperatures above normal into Tuesday
as well.
&&
.MARINE...
A cold front will move southeast across the area waters Tonight,
with strong storms possible. An enhanced gradient is expected
ahead, along and behind this front, leading to small craft
advisory conditions. High pressure will build to the northwest
Wednesday, then north Thursday through Friday night. The high will
build more toward the northeast on Saturday, then east early next
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 50 67 46 73 49 / 50 0 0 0 0
SSI 55 67 53 70 55 / 60 0 0 0 0
JAX 54 70 52 76 53 / 50 0 0 0 0
SGJ 57 69 55 73 56 / 40 0 0 0 0
GNV 53 71 49 79 51 / 40 0 0 0 0
OCF 54 73 49 80 52 / 40 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory from 6 PM this evening to 4 PM EDT
Wednesday for Waters from Altamaha Sound GA to Fernandina
Beach FL from 20 to 60 NM-Waters from Fernandina Beach to
St. Augustine FL from 20 to 60 NM-Waters from St. Augustine
to Flagler Beach FL from 20 to 60 NM.
Small Craft Advisory from 6 PM this evening to 11 AM EDT
Wednesday for Coastal waters from Altamaha Sound to
Fernandina Beach FL out 20 NM-Coastal waters from
Fernandina Beach to St. Augustine FL out 20 NM-Coastal
waters from St. Augustine to Flagler Beach FL out 20 NM.
&&In the hours before
Special weather statement, Mar 31, 3:09 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
409 PM EDT Tue Mar 31 2020
FLZ020-GAZ162-163-250-264-350-364-312100-
Hamilton FL-Northeastern Charlton GA-Clinch GA-Western Charlton GA-
Echols GA-Northern Ware GA-Southern Ware GA-
409 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON...ECHOLS...
CENTRAL WARE...CENTRAL CLINCH AND NORTHWESTERN CHARLTON COUNTIES
UNTIL 500 PM EDT...
* At 409 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Manor to 9 miles southeast of Mayday to 9 miles southwest of Lake
Park to 14 miles west of Madison. Movement was east at 45 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with these storms.
* Locations impacted include...
Jasper, Jennings, Fargo, Argyle, Stephen Foster State Park,
Statenville, Needmore, Blue Springs, Crossroads and Race Pond.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
A Tornado Watch remains in effect until 900 PM EDT for northern
Florida...and southeastern Georgia.
LAT...LON 3063 8314 3074 8313 3081 8299 3108 8267
3106 8217 3101 8213 3101 8205 3099 8203
3081 8218 3043 8322 3046 8322 3047 8324
3052 8324 3063 8327
TIME...MOT...LOC 2009Z 265DEG 37KT 3103 8255 3077 8287 3061 8333 3042
8366
AKSpecial weather statement, Mar 31, 3:47 PM EST, 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
447 PM EDT Tue Mar 31 2020
FLZ024-GAZ152>154-165-166-264-350-364-312145-
Inland Nassau FL-Northeastern Charlton GA-Inland Glynn GA-
Inland Camden GA-Coastal Glynn GA-Western Charlton GA-Brantley GA-
Coastal Camden GA-Southern Ware GA-
447 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NASSAU...CAMDEN...
SOUTHERN GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON
COUNTIES UNTIL 545 PM EDT...
* At 446 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms centered near Race Pond, or 9 miles
northwest of Folkston, moving east at 55 mph.
* Wind gusts up to 55 mph possible with this storm.
* Locations impacted include...
Kingsland, Brunswick, St. Simons Island, Folkston, Woodbine,
Homeland, Sea Island, Race Pond, Jekyll Island and Waverly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3115 8130 3110 8137 3095 8139 3081 8146
3078 8222 3101 8216 3101 8213 3103 8215
3112 8213 3121 8127
TIME...MOT...LOC 2046Z 253DEG 55KT 3095 8210
ZIBURASpecial weather statement, Mar 31, 4:00 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
500 PM EDT Tue Mar 31 2020
GAZ162-163-350-312115-
Clinch GA-Echols GA-Southern Ware GA-
500 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ECHOLS...
SOUTHEASTERN WARE AND SOUTHEASTERN CLINCH COUNTIES UNTIL 515 PM
EDT...
* At 500 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fargo, moving east at 45 mph.
* Wind gusts up to 55 mph possible with this storm.
* Locations impacted include...
Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3077 8260 3079 8230 3079 8222 3059 8226
3060 8272
TIME...MOT...LOC 2100Z 266DEG 40KT 3071 8248
ZIBURASpecial weather statement, Mar 31, 4:03 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Tue Mar 31 2020
FLZ021-312145-
Suwannee FL-
503 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUWANNEE COUNTY UNTIL 545
PM EDT...
* At 503 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Dowling Park to 11 miles southwest of Perry. Movement was east at
40 mph.
* Wind gusts up to 55 mph, funnel clouds, and minor flooding due to
heavy rainfall is possible with these storms.
* Locations impacted include...
Dowling Park, Wellborn, Obrien, Luraville, Mcalpin and Branford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.
&&
A Tornado Watch remains in effect until 900 PM EDT for northern
Florida.
LAT...LON 3025 8324 3025 8280 2989 8291 2995 8292
2996 8295 2999 8296 3001 8298 3001 8300
3008 8307 3009 8311 3011 8312 3010 8314
3011 8316 3009 8318 3010 8321 3012 8323
3017 8323 3018 8325 3023 8324 3024 8325
TIME...MOT...LOC 2103Z 274DEG 32KT 3022 8317 2999 8372
AKSpecial weather statement, Mar 31, 4:15 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
515 PM EDT Tue Mar 31 2020
FLZ023>025-122-124-125-GAZ163-165-166-350-364-312215-
Inland Duval FL-Baker FL-Inland Nassau FL-Coastal Nassau FL-
Coastal Duval FL-Northern Columbia FL-Inland Camden GA-Clinch GA-
Western Charlton GA-Coastal Camden GA-Southern Ware GA-
515 PM EDT Tue Mar 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NASSAU...NORTHWESTERN BAKER...
NORTHEASTERN COLUMBIA...NORTH CENTRAL DUVAL...SOUTHERN CAMDEN...
SOUTHEASTERN WARE...SOUTHEASTERN CLINCH AND CENTRAL CHARLTON COUNTIES
UNTIL 615 PM EDT...
* At 515 PM EDT, National Weather Service meteorologists were
tracking strong shower and thunderstorms centered near 10 miles
southeast of Stephen Foster State Park, moving east at 45 mph.
* Wind gusts up to 55 mph possible with this shower.
* Locations impacted include...
St. Marys, Kingsland, Fernandina Beach, Hilliard, Callahan, Kings
Bay Base, Yulee and Kings Ferry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3055 8145 3055 8263 3078 8237 3079 8198
3078 8197 3079 8196 3081 8143
TIME...MOT...LOC 2115Z 268DEG 40KT 3070 8227
ZIBURALocal storm report, Mar 31, 4:21 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
521 PM EDT TUE MAR 31 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM NON-TSTM WND GST 2 WSW ARLINGTON 30.32N 81.64W
03/31/2020 M46 MPH Duval FL MESONET
A WEATHERSTEM MESONET AT TIAA BANK FIELD MEASURED A PEAK
WIND GUST OF 46 MPH.
&&
RBRICKERNOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 877021, 877023, 877024, 877025, 877027, 877028, 877029, 877030, 877031, 877032, 877033, 877022, 877036.